Alert archive / Nevada / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Apr 12, 2020, 3:59 PM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2020, 3:59 PM PDT (22:59 UTC)
- Expired
- Apr 12, 2020, 4:45 PM PDT
- In force
- 46 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 20 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2252 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
479 WUUS55 KVEF 122259 SVRVEF AZC015-NVC003-122345- /O.NEW.KVEF.SV.W.0002.200412T2259Z-200412T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Las Vegas NV 359 PM PDT Sun Apr 12 2020 The National Weather Service in Las Vegas has issued a * Severe Thunderstorm Warning for... West central Mohave County in northwestern Arizona... South central Clark County in southern Nevada... * Until 445 PM PDT/445 PM MST/. * At 358 PM PDT/358 PM MST/, a severe thunderstorm was located 15 miles south of Boulder City, moving southeast at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs and trees. * Locations impacted include... Searchlight, Cottonwood Cove, Cottonwood Cove Campground, and Highway 93 north of Kingman, AZ. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. This thunderstorm is capable of producing all types of severe weather including extremely large hail, destructive straight line winds and tornadoes. Move quickly to a safe shelter such as an interior room, a bathroom, closet or basement. If on or near Lake Mohave, get away from the water and move indoors or inside a vehicle. Remember, lightning can strike out to 15 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3548 11493 3588 11480 3584 11434 3538 11447 TIME...MOT...LOC 2258Z 306DEG 20KT 3576 11479 HAIL...<.75IN WIND...60MPH $$ Steele
2 follow-up statements
782 WWUS55 KVEF 122323 SVSVEF Severe Weather Statement National Weather Service Las Vegas NV 423 PM PDT Sun Apr 12 2020 AZC015-NVC003-122345- /O.CON.KVEF.SV.W.0002.000000T0000Z-200412T2345Z/ Mohave AZ-Clark NV- 423 PM PDT Sun Apr 12 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM PDT/445 PM MST/ FOR WEST CENTRAL MOHAVE AND SOUTH CENTRAL CLARK COUNTIES... At 422 PM PDT/422 PM MST/, a severe thunderstorm was located 13 miles north of Cottonwood Cove Campground, or 20 miles northeast of Searchlight, moving southeast at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs and trees. Locations impacted include... Cottonwood Cove and Cottonwood Cove Campground, Nelson, State Route 165, and Highway 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. This thunderstorm is capable of producing all types of severe weather including extremely large hail, destructive straight line winds and tornadoes. Move quickly to a safe shelter, such as an interior room, a bathroom or closet or basement. If on or near Lake Mohave, get away from the water and move indoors or inside a vehicle. remember, lightning can strike out to 15 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3548 11493 3588 11480 3584 11434 3538 11447 TIME...MOT...LOC 2322Z 306DEG 20KT 3568 11466 HAIL...<.75IN WIND...60MPH $$ Steele
698
WWUS55 KVEF 122336
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
436 PM PDT Sun Apr 12 2020
AZC015-NVC003-122346-
/O.EXP.KVEF.SV.W.0002.000000T0000Z-200412T2345Z/
Mohave AZ-Clark NV-
436 PM PDT Sun Apr 12 2020
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOHAVE AND SOUTH
CENTRAL CLARK COUNTIES WILL EXPIRE AT 445 PM PDT/445 PM MST/...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still ocurring with this
thunderstorm.
LAT...LON 3548 11493 3588 11480 3584 11434 3538 11447
TIME...MOT...LOC 2336Z 306DEG 20KT 3564 11459
$$
SteeleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 1:41 PM PDT, 2 hours 18 minutes earlier.
Area forecast discussion, Apr 12, 1:41 PM PDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 141 PM PDT Sun Apr 12 2020 .SYNOPSIS...Parts of the area could see showers and isolated thunderstorms through Monday as well as breezy conditions. Dry weather is expected Tuesday through Thursday with temperatures below normal Monday and Tuesday and above normal Wednesday and Thursday. Another system could bring more shower activity and slightly cooler temperatures to the area on Friday before warm and dry weather returns for the weekend. && .SHORT TERM...tonight and Monday. Shower and thunderstorm chances continue this evening across portions of Mohave, Clark, Inyo, southern Nye and northeast San Bernardino counties with chances primarily east of Las Vegas overnight including the Colorado River Valley and Mohave County. Windy conditions in the Western Mojave Desert early in the evening is expected to decrease overnight. On Monday, shower chances linger across portions of Mohave County with dry conditions and below normal temperatures. Winds are forecast to increase late in the afternoon Monday in northern Inyo County, across the Western Mojave Desert and across the southern Great Basin. Tuesday through Saturday...models have a dry northwest flow over the area Tuesday and Wednesday which then transitions to westerly ahead of an approaching upstream system moving south parallel to the coastline. This system could bring another round of showers to the area on Friday. Temperatures remain on the cool side of normal Tuesday before warm back to normal or above Wednesday and Thursday. Next weekend looks dry and mild with above normal temperatures. However, there is some uncertainty with that and this lowers forecast confidence. .AVIATION...For McCarran...South to southwest winds gusting 25 to 30 knots will continue through sunset ahead of a cold front. As the front draws closer this evening, winds will lull, clouds will increase and ceilings will lower. The front is expected to come through shortly before midnight, with winds shifting to northerly, and the best chance of light showers and ceilings below 5000 feet coming between midnight and 4 AM. Ceilings will rise and clouds will scatter out Monday morning. Winds will be tricky, as high resolution models show north northwest winds coming through the Yucca Gap and northeast winds coming through the Apex Gap Monday morning. These winds often converge right over the airfield, causing forecasting and runway configuration headaches. For the rest of southern Nevada, northwest Arizona and southeast California...A cold front was over the southern Great Basin this afternoon, with gusty south southwest winds over the Mojave Desert and gusty north winds, lower cloud ceilings, and spotty rain and snow showers over the southern Great Basin. As this front sags south this evening, the wind shift, lower ceilings, and chances for rain and snow showers will spread south with it. Clouds will lift and decrease over the southern Great Basin Monday morning, and over the Mojave Desert Monday evening. North winds gusting 20 to 30 knots can be expected over much of the area Monday, with the strongest winds northwest of I-15. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Salmen AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:26 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 34 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2020Severe Thunderstorm Warnings in Arizona, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.